Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

That doesn't seem like its too much at all....I was put on that when I was on accutane and I think I took it at least once a day....Is it helping you at all?

Link to post
Share on other sites
Guest Craigems

Umm yeh i was on 10mg for almost 5months, i'm only now slowly comming off.

Link to post
Share on other sites

i have been on it for 3 months ,how are you doing now weening off it?i take one every other day.i have a couple new spot i feel like crushing this pill and apply it like a asprin mask-think it would work?

Link to post
Share on other sites
Guest Craigems

i've been on 10mg for about 3 months ... before that i was roughly 25-15mg before that.

Link to post
Share on other sites

Man, prednisone is an anti-inflammatory agent. I've never heard of a long-term course of predinose -- although some people are put on prednisone for 2weeks before their accutane course to minimize the initial breakout.

I don't think it's such a good idea. Number one, prolonged exposure side-effects. And two, being immune to prednisone could be bad news. Besides, the drug is used for transplants and stuff (to reduce muscle inflammation, etc).

Side Effects of Prednisone

The most commonly encountered side effects are:

Sodium retention

Increased appetite

Increased fat deposits

Increased acid in your stomach

Increased sweating, especially at night

Increased hair growth

Acne on the face, back, and chest - weird eh? I think this is for high doses

Bone and muscle problems

Growth problems in children

Eye problems

Increased sugar in the blood

Increased sensitivity to the sun

Delayed wound healing

Decreased ability to fight infection

Thrush (Candida) growth in the mouth

But keep in mind I have no dermatology credentials.

Link to post
Share on other sites

i was on pred for the first 2 weeks of my accutane treatment, and at a fairly high dose: 40mg/day. then, when i went off, i errupted. so now, at 8 weeks, i am back on, at 20mg/day...i think it is helping a little...we'll see.

the way it works for acne is by supressing the immune response which is what is responsible for the infammation around each zit. if the immune response (white blood cell, macrophage, etc) cannot get to the site, there will be a lessening of the signs of infection: redness, swelling, pain and warmth.

Link to post
Share on other sites

Prednisone helps acne, by reducing inflamation. My derm told me that eventually the acne helping effects will wear off and it could potentially start inducing acne. But that might only be on moderate/high doses.

5mg per day is a low dose. Anything under 20 mg is (according to my family doctor.)

"After about three months of prednisone therapy, the adrenal glands begin to secrete less and less cortisone of their own, because the supplemental doses remove the need for more to be produced naturally by the body. Thus, you should never stop taking the medication abruptly (that can result in fever, chills and severe discomfort, which may in some cases require hospitalization). Instead, if your doctor decides reducing or stopping is appropriate, he or she will gradually reduce the daily dose to allow your adrenal glands to start producing its own cortisone again."-arthritis.ca

Link to post
Share on other sites
Guest Craigems
Side Effects of Prednisone

The most commonly encountered side effects are:

Sodium retention

Increased appetite

Increased fat deposits

Increased acid in your stomach

Increased sweating, especially at night

Increased hair growth

Acne on the face, back, and chest - weird eh? I think this is for high doses

Bone and muscle problems

Growth problems in children

Eye problems

Increased sugar in the blood

Increased sensitivity to the sun

Delayed wound healing

Decreased ability to fight infection

Thrush (Candida) growth in the mouth

Link to post
Share on other sites
Man, prednisone is an anti-inflammatory agent. I've never heard of a long-term course of predinose -- although some people are put on prednisone for 2weeks before their accutane course to minimize the initial breakout.

I don't think it's such a good idea. Number one, prolonged exposure side-effects. And two, being immune to prednisone could be bad news. Besides, the drug is used for transplants and stuff (to reduce muscle inflammation, etc).

Side Effects of Prednisone

The most commonly encountered side effects are:

Sodium retention

Increased appetite

Increased fat deposits

Increased acid in your stomach

Increased sweating, especially at night

Increased hair growth

Acne on the face, back, and chest - weird eh? I think this is for high doses

Bone and muscle problems

Growth problems in children

Eye problems

Increased sugar in the blood

Increased sensitivity to the sun

Delayed wound healing

Decreased ability to fight infection

Thrush (Candida) growth in the mouth

But keep in mind I have no dermatology credentials.

Link to post
Share on other sites

i have had no side effects that i know of smile.gifi fell good my skin is different from day to day i think it did help out with the breakouts i didnt gain no weight.im just scared whats goingt o happen when i get off of it.

Link to post
Share on other sites

I took a prednisone pack when I had my wisdom teeth removed, and my skin cleared up for probably 5 days, but then the acne came back at it's worst when the pack was finished.

Link to post
Share on other sites
Man, prednisone is an anti-inflammatory agent. I've never heard of a long-term course of predinose -- although some people are put on prednisone for 2weeks before their accutane course to minimize the initial breakout.

I don't think it's such a good idea. Number one, prolonged exposure side-effects. And two, being immune to prednisone could be bad news. Besides, the drug is used for transplants and stuff (to reduce muscle inflammation, etc).

The big concern with long term use would be the side-effects. And you don't ever become "immune" to steroids, so thats a non issue.

At lower doses, steroids have anti-inflammatory properties, and at higher doses they can become immunosuppressive. At higher doses when you start to see the immunosuppressive effects you have a greater risk of infections (including acne).

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×